Oklahoma, 2007

Flash Flood in Oklahoma, July 31, 2007

July 31, 2007 · NWS TSA · 1 event in 1 county or zone

Isolated flash flooding occurred during the morning in Choctaw County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Isolated flash flooding occurred during the morning in Choctaw County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 31, 2:20 AM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 31, 2:20 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
320 AM CDT TUE JUL 31 2007

.DISCUSSION...
RECENT CONVECTIVE DEVELOPMENT ACROSS SOUTHEAST OKLAHOMA ALIGNS
WELL WITH AXIS OF CONVERGENCE NOTED NEAR 925MB...WITH THIS SIMILAR
OCCURRENCE LAST NIGHT BUT FURTHER NORTHEASTWARD. THIS SHIFT
SOUTHWARD OF THE STRONGEST LOW LEVEL CONVERGENCE HAS BEEN FORECAST
IN MODEL DATA AND CORRESPONDS WITH THE AXIS OF DEEPEST MOISTURE.
OBSERVATIONAL TRENDS IN 00Z PRECIPITABLE WATER VALUES ALSO SUPPORT
THIS SOUTHWARD TREND IN MOISTURE WITH THE RUC ANALYSIS PLACING A POCKET
OF DRIER AIR ATTEMPTING TO ADVECT WESTWARD INTO WESTERN ARKANSAS.
RESULT WILL BE A NORTHEAST TO SOUTHWEST GRADIENT IN PRECIP CHANCES
TODAY. LOCALIZED HEAVY RAINFALL WILL AGAIN BE THE GREATEST CONCERN
AS WAS OBSERVED YESTERDAY ACROSS OKLAHOMA...WITH A SECONDARY
THREAT BEING DOWNBURST WINDS WITH THE STRONGEST STORMS.

THE TREND TOWARD LESSER PRECIP COVERAGE WILL CONTINUE INTO
THURSDAY AS UPPER RIDGING EXPANDS INTO THE PLAINS AND DEEPER
MOISTURE PLUME IS PUSHED FURTHER SOUTHWARD. GENERALLY FAVORED
TEMPERATURES AT OR ABOVE THE WARMEST GUIDANCE FOR BOTH HIGH AND
LOW TEMPERATURES...PARTICULARLY INTO NORTHWEST ARKANSAS WHERE THE
GFS SEEM OVERLY AGGRESSIVE IN LOW DEWPOINT FORECASTS.

UPPER RIDGING LOOKS TO DOMINATE BY THE WEEKEND WITH ANY RESIDUAL
WEAKNESS ALOFT HAVING SHIFTED SOUTHWARD. THERMAL PROFILES ALSO
WARM ACROSS THE PLAINS WITH TEMPERATURES EXPECTED TO REACH THE
WARMEST OF THE SUMMER BY EARLY NEXT WEEK. CHOSE TO MAINTAIN A DRY
FORECAST BENEATH THE UPPER RIDGE AS THE COVERAGE OF ANY AFTERNOON
THUNDERSTORMS WILL BE MINIMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   91  72  93  74 /  40  20  20  10
FSM   94  71  95  72 /  20  20  20  10
MLC   90  71  92  72 /  60  20  40  20
BVO   91  67  93  68 /  40  20  20  10
FYV   89  66  91  67 /  20  20  20  10
BYV   88  68  90  67 /  20  20  20  10
MKO   92  71  93  71 /  40  20  30  10
MIO   91  70  92  70 /  30  20  20  10
F10   90  71  92  71 /  50  20  30  20
HHW   90  72  92  73 /  60  30  40  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....07
Hazardous weather outlook, Jul 31, 4:09 AM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
509 AM CDT TUE JUL 31 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
509 AM CDT TUE JUL 31 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
	ONSET...ONGOING.

DENSE FOG...POOR VISIBILITY.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
A NEARLY STATIONARY FRONT OR AREA OF CONVERGENCE CONTINUES TO
DISSECT SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. THUNDERSTORMS
WILL CONTINUE TO DEVELOP GENERALLY ALONG THIS BOUNDARY TODAY.
THIS ACTIVITY WILL PRODUCE HEAVY RAINFALL AND WILL LIKELY BE SLOW
MOVING AND TEND TO TRAIN OVER THE SAME AREAS. THUNDERSTORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LEVELS ALTHOUGH LOCALIZED FLOODING
WILL BE POSSIBLE.

ONCE AGAIN TODAY... A VERY MOIST ATMOSPHERE WILL CREATE A HIGH
HEAT DANGER AS AFTERNOON TEMPERATURES CLIMB INTO THE LOWER 90S.
MANY AREAS WILL EXPERIENCE HEAT INDEX VALUES IN THE LOWER 100S.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...DANGEROUS HEAT POTENTIAL.
MONDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
WITH THE WEATHER PATTERN SLOW TO EVOLVE... THUNDERSTORM CHANCES
WILL REMAIN IN THE FORECAST AT LEAST INTO THURSDAY. AS AN UPPER
RIDGE FINALLY BUILDS INTO THE SOUTHERN PLAINS BY LATE IN THE
WEEK... EXCESSIVE HEAT WILL BECOME THE MAJOR THREAT... ESPECIALLY
BY LATE IN THE WEEKEND AND INTO NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The Western Arkansas radar (KSRX), 184 km away, was scanning. The volume nearest the first event began at 10:29 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Choctaw

When
July 31, 4:30 AM CST to 8:30 AM CST
Where
Choctaw County, 2 mi E of Soper
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
34.030, -95.665

Heavy rains caused flooding along Highway 70 just east of Soper.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51102.